Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 2, 2012, 9:35 PM EST. It took effect at Jan 3, 2012, 8:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 9:35 PM EST (02:35 UTC)
- In effect from
- Jan 3, 2012, 8:00 AM EST
- Expired
- Jan 3, 2012, 7:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
594 WHUS72 KTAE 030235 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 PM EST MON JAN 2 2012 ...A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM EST TUESDAY THROUGH TUESDAY EVENING... .NORTHWEST WINDS WILL INCREASE LATER THIS EVENING WITH THE PASSAGE OF A STRONG ARCTIC COLD FRONT. FREQUENT GUSTS TO GALE FORCE ARE EXPECTED FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS OF TUESDAY...RESULTING IN A GALE WARNING FOR THIS TIME PERIOD. THESE STRONG WINDS WILL RESULT IN VERY ROUGH SEAS OVER THE NORTHEAST GULF OF MEXICO. WINDS AND SEAS WILL BEGIN TO DIMINISH TUESDAY AFTERNOON AND NIGHT AS STRONG HIGH PRESSURE BUILDS OVER THE REGION...WITH SMALL CRAFT ADVISORY CONDITIONS GIVING WAY TO NO HEADLINES BY TUESDAY NIGHT. GMZ730-750-755-765-770-775-031000- /O.CON.KTAE.GL.W.0001.000000T0000Z-120103T1300Z/ /O.NEW.KTAE.SC.Y.0003.120103T1300Z-120104T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 935 PM EST MON JAN 2 2012 ...A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT FROM 8 AM TO 7 PM EST TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY. * PEAK WINDS...NORTHWEST WIND 25 TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 TO 40 KNOTS OVERNIGHT. * PEAK SEAS...BUILDING TO 6 TO 8 FEET NEARSHORE...AND 9 TO 11 FEET OFFSHORE...EXCEPT 4 TO 5 FEET IN APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
2 follow-up statements
399 WHUS72 KTAE 030827 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 AM EST TUE JAN 3 2012 ...GALE WARNING UNTIL 8 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 7 PM EST THIS EVENING... .HIGH SEAS AND STRONG GUSTY WINDS WILL SLOWLY SUBSIDE LATER TODAY AS AN AREA OF HIGH PRESSURE MOVES CLOSER TO THE COASTAL WATERS. GMZ730-750-755-765-770-775-031530- /O.CON.KTAE.GL.W.0001.000000T0000Z-120103T1300Z/ /O.CON.KTAE.SC.Y.0003.120103T1300Z-120104T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 327 AM EST TUE JAN 3 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS EVENING. * PEAK WINDS...NORTHWEST 25 TO 30 KNOTS WITH GUSTS OF 35 KNOTS EARLY THIS MORNING...SUBSIDING TO 15 TO 20 KNOTS THIS AFTERNOON. * PEAK SEAS...9 TO 11 FEET OFFSHORE...SUBSIDING TO 5 TO 7 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT WIND GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
158 WHUS72 KTAE 031256 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 756 AM EST TUE JAN 3 2012 ...GALE WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS EVENING... .HIGH SEAS AND STRONG GUSTY WINDS WILL SLOWLY SUBSIDE LATER TODAY AS AN AREA OF HIGH PRESSURE MOVES CLOSER TO THE COASTAL WATERS. GMZ730-750-755-765-770-775-040000- /O.CAN.KTAE.GL.W.0001.000000T0000Z-120103T1300Z/ /O.CON.KTAE.SC.Y.0003.120103T1300Z-120104T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 756 AM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING AS GALE FORCE GUSTS ARE NO LONGER BEING OBSERVED. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PEAK WINDS...NORTHWEST 20 TO 25KNOTS WITH GUSTS OF 30 KNOTS THIS MORNING...SUBSIDING TO 15 TO 20 KNOTS THIS AFTERNOON. * PEAK SEAS...9 TO 11 FEET WELL OFFSHORE...SUBSIDING TO 6 TO 8 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 8:30 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 2, 8:30 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EST Mon Jan 2 2012
...Arctic Air Mass will arrive tonight and last through Wednesday
morning...
...A Freeze Warning and Wind Chill Advisory remain in effect Tonight
into Tuesday Morning...
...A Hard Freeze Watch remains in effect Tuesday Night into
Wednesday Morning...
.DISCUSSION...The Arctic Air Mass is continuing to plunge southward
towards the CWA this evening with gusty NW winds right along and
behind the Arctic Blast. Current Fcst is essentially on track, but
may tweak this evening's temps just a bit, as a temporary lull in
the winds has allowed some areas to experience pre-frontal
radiational cooling into the lower 40s as of 8 pm EST. Also, despite
the expected very low wind chills tonight, it no longer appears that
Wind Advisory Criteria will be met, so will at least be able to
cancel one of the many components of our current NPW product. Over
the coastal waters, winds appear to be ramping up on schedule but
seas are already at 7 feet at Buoys 42036 and 42039, so will ramp up
both 00 to 06 UTC and 06 to 12 UTC periods to account for this. In
fact, once the Gale Force conditions enter the waters, would not be
surprised if our fcst seas (even now adjusted to 11 feet well
offshore) are a bit low when all is said and done. Also, now that
the leading SCA has expired, will go ahead and add one on to the end
when the Gale Warning Expires.
&&
.AVIATION...VFR conditions will prevail through the forecast period.
Although there has been a lull in the winds this evening, a
reinforcing front will push through during the overnight hours, and
northwest winds may become gusty again between 15 and 20 knots
behind this front.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from Midnight tonight to 8 AM CST Tuesday for
Coffee-Dale-Geneva-Henry-Houston.
Hard Freeze Watch from Tuesday evening through Wednesday morning
for Coffee-Dale-Geneva-Henry-Houston.
Wind Chill Advisory from 3 AM to 9 AM CST Tuesday for Coffee-
Dale-Geneva-Henry-Houston.
Fire Weather Watch Tuesday afternoon for Coffee-Dale-Geneva-
Henry-Houston.
GA...Freeze Warning from 1 AM to 9 AM EST Tuesday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
Hard Freeze Watch from Tuesday evening through Wednesday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Wind Chill Advisory from 4 AM to 10 AM EST Tuesday for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Fire Weather Watch Tuesday afternoon for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...Red Flag Warning from 11 AM EST /10 AM CST/ to 6 PM EST /5 PM
CST/ Tuesday for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-South Walton-Washington.
Freeze Warning from 1 AM EST /Midnight CST/ to 9 AM EST /8 AM
CST/ Tuesday for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-South Walton-Washington.
Hard Freeze Watch from Tuesday evening through Wednesday morning
for Calhoun-Central Walton-Coastal Bay-Coastal Dixie-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-
Liberty-Madison-South Walton-Washington.
Wind Chill Advisory from 4 AM EST /3 AM CST/ to 10 AM EST /9 AM
CST/ Tuesday for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-South Walton-Washington.
GM...Gale Warning from 7 PM this evening to 8 AM EST Tuesday all
legs.
Small Craft Advisory from 8 AM EST Tuesday until 7 PM EST
Tuesday all legs.
&&
Gould/DVDHazardous weather outlook, Jan 2, 9:09 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 PM EST MON JAN 2 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 909 PM EST MON JAN 2 2012 /809 PM CST MON JAN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... STRONG GUSTY WINDS AND ROUGH SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS WITH FREQUENT WIND GUSTS TO GALE FORCE. SOME STRONG WIND GUSTS AROUND 30 TO 35 MPH WILL OCCUR OVER LAND AS WELL. A WIDESPREAD FREEZE IS EXPECTED LATE TONIGHT...WITH LOWS IN THE MID TO UPPER 20S. WHEN COMBINED WITH THE WIND...THE APPARENT TEMPERATURE WILL FEEL MORE LIKE THE UPPER TEENS BY DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WIND CHILLS WILL CLIMB OUT OF THE TEENS AND INTO THE 30S BY AFTERNOON AS TEMPERATURES SLOWLY WARM AND THE WINDS GRADUALLY DIMINISH. A WIDESPREAD HARD FREEZE IS EXPECTED TUESDAY NIGHT...WITH LOWS REACHING THE UPPER TEENS IN THE NORMALLY COLDEST INLAND LOCATIONS...AWAY FROM THE CITIES. THE NEXT CHANCE OF RAIN WILL COME THIS WEEKEND...BUT ORGANIZED SEVERE STORMS APPEAR UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:23 AM EST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Jan 3, 3:34 PM EST | Red Flag Warning | TAE | Leon, Wakulla | 26 hr |
| Jan 3, 5:05 AM EST | Fire Weather Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 10 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.